Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2001, 10:39 PM EDT for McMinn County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 10:39 PM EDT (02:39 UTC)
- Expired
- Jun 29, 2001, 11:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County McMinn County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:55 PM EDT | Thunderstorm Wind | Lamontville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 300239 SVRMRX TNC107-300330- /NEW.KMRX.SV.W.0182.300239-300330/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1039 PM EDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCMINN COUNTY IN EAST TENNESSEE * UNTIL 1130 PM EDT * AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF DENTVILLE...OR 7 MILES NORTH OF BENTON...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICEVILLE AROUND 1050 PM EDT ATHENS AROUND 1100 PM EDT CLEAR WATER AROUND 1110 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ LAT...LON 3525 8479 3521 8458 3552 8448 3554 8470 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:57 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 29, 9:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 957 PM EDT FRI JUN 29 2001 RADAR SHOWING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING NORTH FROM GA. INTENSITY SHOULD CONTINUE TO DIMINISH THE REST OF THIS EVENING AS WE LOSE HEATING...BUT WILL KEEP THE LOW CHANCE POPS GOING THE REST OF TONIGHT FOR ALL THE ZONES. TEMPERATURES LOOK GOOD. WILL UPDATE TO TAKE OUT EVENING WORDING...NO OTHERS CHANGES PLANNED. .MR/X... NC...NONE. TN...NONE. VA...NONE. GH
In the hours before
Local storm report, Jun 29, 7:04 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
704 PM EDT FRI JUN 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM JOHNSON CITY TN WIND DAMAGE
06/29/01 WASHINGTON SEVERAL TREES DOWN IN
JOHNSON CITY REPORTED BY
WASHINGTON COUNTY EOC.
0450 PM NEAR JEAROLDSTOWN TN .75 INCH HAIL
06/29/01 GREENE DIME SIZED HAIL WAS
REPORTED ALONG I-81 IN
EXTREME NORTHEAST GREENE
COUNTY. REPORTED BY LOCAL
CITIZENS.
0510 PM FALL BRANCH TN WIND DAMAGE
06/29/01 WASHINGTON TREE BLOWN DOWN ON A HOUSE
IN FALL BRANCH. REPORTED BY
WASHINGTON COUNTY EOC.
0520 PM BLOOMINGDALE TN .88 INCH HAIL
06/29/01 SULLIVAN NICKLE SIZED HAIL REPORTED
IN BLOOMINGDALE. ALSO
FLOODED ROADS IN THE SAME
TOWN. REPORTED BY SPOTTERS.
0535 PM NEAR KINGSPORT TN .75 INCH HAIL
06/29/01 SULLIVAN DIME SIZED HAIL IN THE
GRAVELLY COMMUNITY ON THE
NORTH SIDE OF KINGSPORT.
REPORTED BY HAM/SPOTTERS
0550 PM DUNGANNON VA WIND DAMAGE
06/29/01 SCOTT SEVERAL TREES DOWN NEAR
DUNGANNON. REPORTED BY LAW
ENFORCEMENT
GRCLocal storm report, Jun 29, 10:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1028 PM EDT FRI JUN 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 2 W LENOIR CITY TN WIND DAMAGE
06/29/01 LOUDON TWO LARGE TREES DOWN ON
MARTEL RD. REPORTED BY
LENOIR CITY UTILITIES.
0745 PM MADISONVILLE TN WIND DAMAGE
06/29/01 MONROE SEVERAL TREES AND POWER
LINES DOWN BETWEEN
MADISONVILLE AND VONORE.
1.06 INCH OF RAIN IN 10
MINUTES. REPORTED BY LAW
ENFORCEMENT
0915 PM COKERCREEK TN 1.00 INCH HAIL
06/29/01 MONROE ONE INCH HAIL REPORTED AT
COKERCREEK. REPORTED BY
HAM/SPOTTER.
0826 PM NEAR OAK RIDGE TN WIND DAMAGE
06/29/01 ANDERSON THREE LARGE TREES DOWN
ALONG SOUTH GEORGE RD. OFF
OF PELLISSIPPI PKWY.
REPORTED BY SPOTTER.
0747 PM OAK RIDGE TN WIND DAMAGE
06/29/01 ANDERSON *** 0 INJ ***
TREE BLOWN DOWN ON 3 CARS.
REPORTED BY LAW ENFORCEMENT
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:10 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 50 min |
| Jun 29, 9:57 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 48 min |
| Jun 29, 10:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 30, 5:14 PM EDT | Flash Flood Warning | MRX | Sevier | 2 hr |
| Jun 30, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.